MAUDE Adverse Event Report: STERIS CORPORATION V.MUELLER; SUCTION TUBE

STERIS CORPORATION V.MUELLER; SUCTION TUBE
Model Number U-0552
Medical Device Problem Code Detachment of Device or Device Component (2907)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 07/02/2024
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Through follow up with the user facility it was confirmed the device subject of the reported event did not breach the sterile field and had no patient impact.The device subject of the reported event is being returned for evaluation.The investigation is ongoing.A 3-year complaint review indicates this to be an isolated event.A follow-up mdr will be submitted when additional information becomes available.No additional issues have been reported.
 
Event or Problem Description
The user facility reported via medwatch report (mw5157083) that their chroma-line brand taka m suction tube broke apart when the surgeon picked it up prior to use during a patient procedure.The procedure was completed successfully using another chroma-line brand taka m suction tube.No report of injury or procedure delay.
 
Additional Manufacturer Narrative
The taka suction tube was returned to the supplier for evaluation.Evaluation results determined that excessive force was applied to the device.When the user applied excessive force at the connection of the tube and the handle, it caused the device to break as stated in the reported event.The instructions for use states, "avoid mechanical shock or overstressing the devices." "prior to use, inspect devices to ensure proper function and condition.Do not use devices if they do not satisfactorily perform their intended function or if they have physical damage." steris performed in-service training on the proper use and operation of the taka suction tube, specifically the importance of not bending or applying excessive force while in use.The device history record was reviewed and confirmed the lot was manufactured according to specification; no abnormalities were noted.No additional issues have been reported.

Brand Name
V.MUELLER
Common Device Name
SUCTION TUBE
Manufacturer (Section D)
STERIS CORPORATION
5960 heisley rd
mentor OH 44060
Manufacturer (Section G)
STERIS CORPORATION
5960 heisley rd.
mentor OH 44060
Manufacturer Contact
daniel davy
5960 heisley rd
mentor, OH 44060
4403927453
MDR Report Key20151032
Report Number1527821-2024-00012
Device Sequence Number8397055
Product Code JOL
UDI-Device Identifier10885403138218
UDI-Public(01)10885403138218(10)A24XHE
Combination Product (Y/N)N
Initial Reporter StatePA
Initial Reporter CountryUS
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source User Facility
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 09/05/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberU-0552
Device Catalogue NumberU0552
Device Lot Number(10)A24XHE
Was Device Available for Evaluation? Yes
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 08/07/2024
Supplement Date Received by ManufacturerNot provided
Initial Report FDA Received Date09/05/2024
Supplement Report FDA Received Date03/21/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Reuse
Patient Sequence Number1
Patient SexUnknown